I just finished the two hour infusion of mylotarg. As the nurse said, "Now the fun begins!" We're waiting to see how I react. The "biggy" is VOD or veno occlusive disease. To summarize, basically the small veins leading into the liver can become blocked by the amount of cells we just killed and can cause the liver to swell, resulting in acute pain, or sometimes just long-term liver failure (similar to an alcoholic, though usually the person's liver fails within three months.) More immediate, less severe side effects remind me of those with the anti-fungal Amphotericin-B -- "shake 'n bake" with fever and severe chills. I'm on benadryl and tylenol to help control possible side effects, and if the chills kick in they will use Demerol.
So, hopefully the afternoon will be a quiet one and we will see great effects from this drug. My white count is at .02 right now, so I'm basically at my nadar point, though they said mylotarg can cause you to hit nadar the same day -- for those not familiar with chemo the nadar point usually takes about 7-14 days to occur, which is why I'm in the midst of it now from last week's chemo. I don't know if I do a very good job explaining. It basically means my marrow is wiped out and I don't have a white count. I may need red cells and platelets as a result of the mylotarg today as well. We'll see.
I'll update more later. Thanks, as always, for your prayers.